Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|unclbk - Wed Jan 07, 2009 7:07 am||
I recently completed a year of Peg-Intron/Ribavirin therapy for Hep C. During that course of treatment I developed psoriasis on my knees,legs, chest,elbows and arms.
3 weeks post treatment I am still virus free. Topical steroid treament is starting to clear up the psoriasis.
I have developed a new problem on my fingers and hands. The tips of my fingers are numb, especially thumb and forefinger, and red,tender and flaky. My whole hand is sometimes bright red and hurts.
In order to be able to perform any work at all, I must cover my fingers with bandages and wear gloves, or else the fingertips split and become infected.
I have numerous small cuts and abrasions(normal for me) that are not healing as they usually do, and they are becoming infected much more often.
I have been using so many different hand creams and salves that I can't name them all. Nothing seems to work on the finger problem.
Any suggestions or ideas on what this is?
|John Kenyon, CNA - Sun Mar 15, 2009 10:37 pm||
This could be a different form of psoriasis, or it could be a coincidental outbreak of something in the autoimmune family. It sounds like something involving the local nerves, because of the numbness, but such a syndrome is unusual enough that it should be seen by a dermatologist. Apparently something that travels via nerve pathways is erupting, and of course nerves and the skin are more closely related that generally realized. Too many possible causes here, so my best suggestion is to have a dermatologist take a quick look, as this would probably tell the story better than trying to guess here.
Good luck to you. I hope this is helpful. Please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.